Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 48, NWS Philadelphia/Mount Holly

August 17, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 17, 2003, 7:15 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2003, 7:15 PM EDT (23:15 UTC)
Expired
Aug 17, 2003, 9:15 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 17, 3:55 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 17, 3:55 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SUN AUG 17 2003

SOME ACTION ON THE RADAR AGN.

KEEPING CHC POPS IN THRU THE ERY EVE S AND TIL MIDN N. THEN DRY TIL
FRI...THOUGH CANT RULE OUT ISOLD ACTVTY EACH OF THE NXT FEW AFTNS.

LOOKS WRMR MID TO LATE WK TIL FNT ARRIVES LATE FRI. KEEPING POPS IN
THRU THE DAY SAT IN CASE THINGS MOVE THRU A BIT SLOWER THAN NOW
FCST.

NOTHING ON THE MARINE.

.PHI...NONE.

KRAUS
Hazardous weather outlook, Aug 17, 4:24 AM EDT, 14 hours 51 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-171015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT SUN AUG 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. MAIN CONCERN
WILL BE HEAVY RAINFALL CAUSING FLASH FLOODING OF STREAMS AND CREEKS
AS WELL AS URBAN AND STREET FLOODING. ISOLATED SEVERE WEATHER IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 17, 3:07 PM EDT, 4 hours 8 minutes before
NJZ020-026-172100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT SUN AUG 17 2003

...STRONG THUNDERSTORMS OVER OCEAN COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A CLUSTER
OF STRONG THUNDERSTORMS MOVING ACROSS THE EASTERN HALF OF OCEAN
COUNTY. THE STRONGEST STORM...PRODUCING WIND GUSTS IN EXCESS OF 35
KNOTS WAS OVER THE OCEAN JUST EAST OF SURF CITY. HEAVY
DOWNPOURS...POOR DRAINAGE FLOODING...FREQUENT LIGHTNING AND WIND
GUSTS TO AROUND 30 MPH WILL ACCOMPANY THESE STORMS OVER LAND. PLEASE
BE WARY OF DRIVING IN ROADS PRONE TO POOR DRAINAGE FLOODING. BATHERS
ON THE SOUTHERN HALF OF LONG BEACH ISLAND SHOULD HEAD FOR SHELTER AT
THE FIRST SOUND OF THUNDER.

TFG
Local storm report, Aug 17, 4:41 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN AUG 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0334 PM    SURF CITY                 NJ   HEAVY RAIN
08/17/03   OCEAN                          SOME ROADS IMPASSABLE.
                                          POLES STRUCK BY
                                          LIGHTNING.

0335 PM    LIBERTY                   NJ   WIND DAMAGE
08/17/03   WARREN                         TREES AND WIRES DOWN.

0345 PM    LOWER MOUNT BETHEL        PA   WIND DAMAGE
08/17/03   NORTHAMPTON                    TREES AND WIRES DOWN.

0405 PM    TEWKSBURY                 NJ   WIND DAMAGE
08/17/03   HUNTERDON                      TREES AND WIRES DOWN.
                                          GOLF BALL SIZE HAIL ALSO
                                          REPORTED.

0410 PM    HOLGATE                   NJ   HEAVY RAIN
08/17/03   OCEAN                          0.95 IN BETWEEN 350 AND
                                          410 PM.

0415 PM    READINGTON                NJ   0.75 IN HAIL
08/17/03   HUNTERDON                      PENNY SIZE HAIL.
Local storm report, Aug 17, 6:29 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT SUN AUG 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    BARNEGAT LIGHT            NJ   LIGHTNING
08/17/03   OCEAN                          *** 1 DEAD ***
                                          VICTIM ON BEACH NEAR 22ND
                                          STREET.

0334 PM    SURF CITY                 NJ   HEAVY RAIN
08/17/03   OCEAN                          SOME ROADS IMPASSABLE.
                                          POLES STRUCK BY
                                          LIGHTNING.

0335 PM    LIBERTY                   NJ   WIND DAMAGE
08/17/03   WARREN                         TREES AND WIRES DOWN.

0345 PM    LOWER MOUNT BETHEL        PA   WIND DAMAGE
08/17/03   NORTHAMPTON                    TREES AND WIRES DOWN.

0405 PM    TEWKSBURY                 NJ   WIND DAMAGE
08/17/03   HUNTERDON                      TREES AND WIRES DOWN.
                                          GOLF BALL SIZE HAIL ALSO
                                          REPORTED.

0410 PM    HOLGATE                   NJ   HEAVY RAIN
08/17/03   OCEAN                          0.95 IN BETWEEN 350 AND
                                          410 PM.

0415 PM    READINGTON                NJ   0.75 IN HAIL
08/17/03   HUNTERDON                      PENNY SIZE HAIL.

0450 PM    MONTGOMERY                NJ   WIND DAMAGE
08/17/03   SOMERSET                       TREES ACROSS ROADS AND
                                          INTO HOUSES.

0452 PM    PERKASIE                  PA   WIND DAMAGE
08/17/03   BUCKS                          WIRES DOWN.

0505 PM    LONG VALLEY               NJ   LIGHTNING
08/17/03   MORRIS                         8 STRUCTURES HIT BY
                                          LIGHTNING.

0505 PM    LAWRENCEVILLE             NJ   WIND DAMAGE
08/17/03   MERCER                         TREES DOWN.

0512 PM    FALLS                     PA   WIND DAMAGE
08/17/03   BUCKS                          WIRES DOWN.

0512 PM    DOYLESTOWN                PA   WIND DAMAGE
08/17/03   BUCKS                          WIRES DOWN.

0543 PM    NORTH HANOVER             NJ   WIND DAMAGE
08/17/03   BURLINGTON                     TREE LIMBS AND WIRES
                                          DOWN.

0550 PM    BROWNS MILLS              NJ   WIND DAMAGE
08/17/03   BURLINGTON                     FUNNEL CLOUD REPORTED.
                                          TREES DOWN.

0600 PM    PLUMSTED                  NJ   1.50 IN HAIL
08/17/03   OCEAN

0615 PM    COUNTRY LAKES             NJ   0.75 IN HAIL
08/17/03   BURLINGTON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:23 PM EDTSpecial Marine WarningPHI97 min
Aug 17, 2:35 PM EDTSpecial Marine WarningPHI85 min
Aug 17, 3:29 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Warren46 min
Aug 17, 3:46 PM EDTSpecial Marine WarningPHI89 min
Aug 17, 4:12 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset63 min
Aug 17, 4:40 PM EDTSevere Thunderstorm WarningPHIMercer50 min
Aug 17, 5:32 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth43 min
Aug 17, 5:43 PM EDTSevere Thunderstorm WarningPHIOcean62 min
Aug 17, 6:14 PM EDTSevere Thunderstorm WarningPHIBurlington61 min
Aug 17, 6:37 PM EDTSevere Thunderstorm WarningPHIMonmouth53 min
Aug 17, 3:39 PM EDTSevere Thunderstorm WarningPHINorthampton51 min
Aug 17, 4:47 PM EDTSevere Thunderstorm WarningPHIBucks58 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.